Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS New York, NY

July 26, 2011Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2011, 5:24 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2011, 5:24 PM EDT (21:24 UTC)
Expired
Jul 26, 2011, 6:04 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:36 PM EDTTSTM WND DMGNaugatuck, CTTREE DOWN WHICH ALSO TOOK DOWN CABLE WIRES ON FOX HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS51 KOKX 262124
SVROKX
CTC007-009-262215-
/O.NEW.KOKX.SV.W.0032.110726T2124Z-110726T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 615 PM EDT...

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERBURY...AND 
  MOVING SOUTHEAST AT 40 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAUGATUCK AND BEACON FALLS BY 530 PM...
  CHESHIRE BY 535 PM...
  WALLINGFORD AND HAMDEN BY 545 PM...
  NORTH HAVEN BY 550 PM...
  NORTH BRANDFORD BY 600 PM...
  GUILFORD AND NORTH MADISON BY 605 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
      4158 7276 4148 7273 4133 7241 4126 7247
      4124 7253 4127 7260 4126 7266 4124 7268
      4126 7276 4125 7280 4151 7325 4152 7317
      4156 7317 4157 7310 4164 7302 4165 7294
TIME...MOT...LOC 2123Z 303DEG 33KT 4153 7309

$$

GOODMAN
2 follow-up statements
955 
WWUS51 KOKX 262150
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
550 PM EDT TUE JUL 26 2011

CTC007-009-262215-
/O.CON.KOKX.SV.W.0032.000000T0000Z-110726T2215Z/
MIDDLESEX CT-NEW HAVEN CT-
550 PM EDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NEW HAVEN AND MIDDLESEX COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH HAVEN...OR NEAR 
WALLINGFORD...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH BRANDFORD AND 7 MILES NORTHEAST OF BRANFORD BY 555 PM...
  NORTH MADISON AND GUILFORD BY 605 PM...
  MADISON AND KILLINGWORTH BY 610 PM...
  CLINTON AND WESTBROOK BY 615 PM...

LAT...LON 4154 7285 4148 7273 4133 7241 4126 7247
      4124 7253 4127 7260 4126 7266 4124 7268
      4126 7276 4125 7280 4143 7312
TIME...MOT...LOC 2150Z 303DEG 33KT 4139 7281

$$

GOODMAN
065 
WWUS51 KOKX 262204
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
604 PM EDT TUE JUL 26 2011

CTC007-009-262213-
/O.CAN.KOKX.SV.W.0032.000000T0000Z-110726T2215Z/
MIDDLESEX CT-NEW HAVEN CT-
604 PM EDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NEW HAVEN AND MIDDLESEX
COUNTIES IS CANCELLED...

STORMS APPROACHING NORTH BRANDFORD...MADISON AND KILLINGWORTH HAVE 
WEAKENED AND NO LONGER APPEAR TO BE SEVERE. 

LAT...LON 4154 7285 4148 7273 4133 7241 4126 7247
      4124 7253 4127 7260 4126 7266 4124 7268
      4126 7276 4125 7280 4143 7312
TIME...MOT...LOC 2203Z 303DEG 33KT 4132 7268

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:46 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 26, 4:46 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN
OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM
FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD
FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TROUGH AXIS AND SHORTWAVE ALOFT PASSES THROUGH THIS EVENING AND
SHIFTS EAST. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH
THE CITY DURING THE FIRST HALF OF THIS EVENING. THE REGION WILL BE
IN THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK INTO THIS
EVENING...PROVIDING ADDITIONAL SYNOPTIC LIFT. LATEST ANALYSIS SHOWS
AROUND 50KT OF BULK SHEAR WITH A VEERING PROFILE AND CAPES OF UP TO
1000-1500 J/KG NORTH OF THE CITY. SHOWERS AND THUNDERSTORMS AHEAD OF
THE COLD FRONT WILL BE MOVING THROUGH SOME OF THE NW ZONES AS WE
HEAD INTO THIS EVENING. WITH WET BULB ZERO HEIGHTS AROUND 10KFT AND
-10C TO -30C LAYER CAPES OF 400 J/KG+...LARGE HAIL IS A
POSSIBILITY...BUT SO FAR THESE STORMS HAVE BEEN PRODUCING MAINLY
STRONG WIND GUSTS AND HEAVY DOWNPOURS. SEVERE THUNDERSTORM WATCH 687
IS IN EFFECT FOR THE NY AND CT ZONES NORTH OF THE CITY THROUGH 10PM.

WE THEN DRY OUT OVERNIGHT WITH HIGH PRESSURE BUILDING IN. A MAV/NAM
MOS BLEND LOOKED GOOD FOR LOWS.

THERE IS A MODERATE RISK OF RIP CURRENT AT THE ATLANTIC BEACHES INTO
THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON
WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID
LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT
EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE
USED CONSIDERING 850MB TEMP FORECAST.

DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER
SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN
APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS
SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT.
09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF
DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME
WILL RUN WITH A 30 POP.

THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR
FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER
AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN
TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS
LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ
METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT
ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY.

THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE
WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID
60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF
THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS.

TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY
UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE
IS VERY LOW.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT.

WILL WATCH SHOWER AND TSTM PROGRESSION...WITH HIGHEST CONFIDENCE
IN KHPN AND KSWF OBSERVING THUNDER. TIMING FOR NYC METRO...IF THEY
DO INDEED OBSERVE THUNDER...WOULD BE 22Z TO 00Z.

ANY TSTMS WILL PRODUCE BRIEF HEAVY RAIN AND LOW CIGS/VSBYS. MVFR
CONDS WITH FOG WILL BE POSSIBLE FOR A FEW HOURS TONIGHT AT
TERMINALS N AND E OF NYC...ESPECIALLY AT ANY TERMINALS THAT ARE
DIRECTLY IMPACTED BY TSTMS.

S-SW SEA BREEZES AT COASTAL TERMINALS INTO THIS EVENING...WITH A
GRADUAL WIND SHIFT TO THE WEST THEN NW. TIMING FOR W WINDS AFTER
23Z OR 00Z. NW WINDS 03-06Z. OCCASIONAL GUSTS INTO THIS EVENING.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY SOUTH...THEN SOUTHWEST THIS EVENING.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY SOUTHWEST INTO THIS EVENING.

OUTLOOK FOR 18Z WED THROUGH SUNDAY...

WED-THU...VFR. GUSTY WINDS POSSIBLE FOR A FEW HOURS WEDNESDAY MORNING.

THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING
A WARM FRONT.

FRI...VFR.

FRI NIGHT...PREVAILING VFR. PDS OF MVFR PSBL WITH SHOWERS/TSTMS
ASSOCIATED WITH A COLD FRONT.

SAT-SUN...VFR.

&&

.MARINE...
WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE
PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY
BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS.
SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY
HIGHER WINDS/WAVES.

WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY
THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS
EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.

&&

.HYDROLOGY...
CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH
OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN
NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL.

THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE
FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE DURING THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JST
AVIATION...PW
MARINE...JC/JST
HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 2:51 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT TUE JUL 26 2011

NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-270300-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
251 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-270300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
251 PM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-270300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
251 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 26, 3:09 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT TUE JUL 26 2011

NYZ067-262000-
ORANGE-
309 PM EDT TUE JUL 26 2011

...THUNDERSTORMS APPROACHING FROM THE NORTHWEST...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADARS WERE
TRACKING A BROKEN LINE OF THUNDERSTORMS NOW ENTERING SULLIVAN COUNTY
MOVING SOUTHEAST AT 30 MPH.

BASED ON THIS MOVEMENT...RESIDENTS OF WESTERN ORANGE
COUNTY...INCLUDING PORT JERVIS CAN EXPECT THUNDERSTORMS TO START
MOVING INTO THE COUNTY AROUND 4 PM. THESE STORMS SHOULD REACH
SOUTHEASTERN PORTIONS OF THE COUNTY INCLUDING GREENWOOD
LAKE...HARRIMAN AND WEST POINT AROUND 5 PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4160 7438 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4158 7396 4151 7400 4145 7400
      4140 7395 4135 7397 4131 7400 4114 7425
      4134 7469 4143 7476

JST
Special weather statement, Jul 26, 4:17 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE JUL 26 2011

CTZ005-006-NJZ002-103-NYZ067>070-262115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
417 PM EDT TUE JUL 26 2011

...THUNDERSTORMS ENTERING THE LOWER HUDSON VALLEY AND INTERIOR
PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHWEST CONNECTICUT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF
WINDSOR LOCKS CONNECTICUT TO 7 MILES SOUTH OF NEW PALTZ NEW YORK TO
MILFORD IN NORTHEAST PENNSYLVANIA...AND MOVING SOUTHEAST AT 40 MPH.

THIS LINE OF THUNDERSTORMS WILL BE NEAR...
  GOSHEN NEW YORK BY 420 PM.
  NEWBURGH NEW YORK BY 425 PM.
  WARWICK NEW YORK BY 430 PM.
  MONROE NEW YORK BY 435 PM.
  WEST MILFORD NEW JERSEY BY 440 PM.
  SHERMAN CONNECTICUT BY 445 PM.

PEOPLE IN ORANGE...PUTNAM...NORTHWESTERN NEW HAVEN...NORTHERN
FAIRFIELD...WESTCHESTER...ROCKLAND...NORTHWESTERN BERGEN AND WESTERN
PASSAIC COUNTIES...INCLUDING MIDDLETOWN...WALDEN...MONTGOMERY...
UNIONVILLE...GOSHEN...GARDNERTOWN...FLORIDA...CHESTER...NEWBURGH AND
NEW WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...AND YOU
SHOULD MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4163 7427 4159 7397 4145 7398 4150 7392
      4153 7354 4167 7350 4152 7344 4148 7335
      4152 7317 4165 7298 4164 7293 4157 7294
      4158 7275 4119 7346 4100 7389 4106 7406
      4093 7407 4107 7450 4119 7438 4135 7471

GOODMAN
Special weather statement, Jul 26, 4:46 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT TUE JUL 26 2011

NYZ067>070-262130-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
446 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...WESTERN
PUTNAM...NORTHERN ROCKLAND AND NORTHERN WESTCHESTER COUNTIES...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR MONROE...AND MOVING EAST
AT 30 MPH.

THIS STORM WILL BE...
  NEAR WEST POINT BY 500 PM.
  NEAR PEEKSKILL BY 515 PM.
  NEAR YORKTOWN HEIGHTS BY 525 PM.
  NEAR MOUNT KISCO BY 530 PM.

SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4149 7423 4132 7356 4113 7366 4111 7372
      4132 7432

GOODMAN
Special weather statement, Jul 26, 4:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT TUE JUL 26 2011

CTZ007-008-262130-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
453 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERS TO BLOOMFIELD
TO 5 MILES WEST OF BURLINGTON...OR ALONG A LINE EXTENDING FROM 14
MILES NORTHEAST OF WINDSOR LOCKS TO WEST HARTFORD TO 6 MILES
SOUTHEAST OF TORRINGTON...AND MOVING SOUTHEAST AT 40 MPH.

THESE STORMS WILL BE...
  NEAR CROMWELL BY 520 PM.
  NEAR PORTLAND BY 525 PM.
  NEAR COLCHESTER BY 530 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LAT...LON 4144 7219 4144 7226 4139 7260 4148 7274
      4159 7276 4163 7271 4165 7251 4159 7246
      4159 7243 4161 7241 4160 7239 4160 7234
      4165 7233 4166 7228 4169 7228 4172 7224
      4166 7215 4164 7197 4165 7187

GOODMAN
Special weather statement, Jul 26, 5:07 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT TUE JUL 26 2011

CTZ006-007-010-262145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
507 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NEW HAVEN
COUNTIES...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF NEW PRESTON...OR 7 MILES
EAST OF NEW MILFORD...AND MOVING SOUTHEAST AT 45 MPH.

THIS STORM WILL BE...
  6 MILES NORTHEAST OF SOUTHBURY BY 515 PM.
  NEAR WATERBURY BY 520 PM.
  NEAR NAUGATUCK BY 525 PM.
  NEAR BEACON FALLS BY 530 PM.
  5 MILES SOUTHWEST OF CHESHIRE BY 535 PM.
  NEAR NORTH HAVEN BY 540 PM.

WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4138 7252 4135 7251 4131 7258 4129 7257
      4126 7259 4126 7266 4124 7268 4126 7276
      4125 7283 4151 7329 4152 7317 4156 7316
      4157 7310 4161 7304

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:17 PM EDTSpecial Weather StatementOKX58 min
Jul 26, 4:53 PM EDTSpecial Weather StatementOKX37 min
Jul 26, 5:07 PM EDTSpecial Weather StatementOKX38 min
Jul 26, 5:17 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region43 min
Jul 26, 5:31 PM EDTSpecial Weather StatementOKX44 min
Jul 26, 5:38 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region52 min
Jul 26, 5:58 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region92 min
Jul 26, 6:11 PM EDTSpecial Weather StatementOKX64 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.